MAUDE Adverse Event Report: 3M ESPE DENTAL PRODUCTS RELYX LUTING PLUS AUTOMIX CEMENT; DENTAL CEMENT

3M ESPE DENTAL PRODUCTS RELYX LUTING PLUS AUTOMIX CEMENT; DENTAL CEMENT
Catalog Number 3535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Swelling (2091); Tissue Breakdown (2681)
Date of Event 09/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Engineering investigation was limited due to lack of returned product and lot number information.The 3m subject product has been evaluated for biocompatibility and is safe for intended use.In addition, the instructions for use (ifu) contains precautionary information about potential allergic reaction following oral soft tissue or skin contact with the product.
 
Event or Problem Description
A dentist reported that a (b)(6) male patient experienced an allergic reaction that included lip swelling and gingival tissue sloughing following use of 3m espe relyx luting plus automix cement to place 6 porcelain-fused-to-metal crowns on (b)(6) 2017.The patient sought medical attention that same evening, at an emergency room, and was treated with iv steroids (unknown) and benadryl.The dentist saw the patient 12 days later and the symptoms had resolved.The denist reported that the cement was overloaded on the crowns and came in contact with the gums and gingival tissue, and he believes that caused the reaction.Latex gloves were also used during the appointment, but it is unknown if latex may have contributed to the symptoms.

Brand Name
RELYX LUTING PLUS AUTOMIX CEMENT
Common Device Name
DENTAL CEMENT
Manufacturer (Section D)
3M ESPE DENTAL PRODUCTS
2510 conway avenue
st. paul MN 55144 1000
MDR Report Key6906290
Report Number3005174370-2017-00047
Device Sequence Number16484968
Product Code EMA
UDI-Device Identifier30605861014015
UDI-Public30605861014015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Catalogue Number3535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Initial Report FDA Received Date09/29/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR